Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 6, NWS Norman, OK

March 7, 20118 counties in Texas

NWS Norman, OK issued this red flag warning at Mar 7, 2011, 3:13 PM CST for 8 counties in Texas. It took effect at Mar 8, 2011, 12:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2011, 3:13 PM CST (21:13 UTC)
In effect from
Mar 8, 2011, 12:00 PM CST
Expired
Mar 8, 2011, 9:55 AM CST
In force
Issued by
NWS Norman, OK

Counties Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 57 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WWUS84 KOUN 072113
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CST MON MAR 7 2011

TXZ083>090-080600-
/O.UPG.KOUN.FW.A.0006.110308T1800Z-110309T0100Z/
/O.NEW.KOUN.FW.W.0006.110308T1800Z-110309T0100Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
313 PM CST MON MAR 7 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST TUESDAY FOR
WARM.. DRY AND WINDY CONDITIONS FOR WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WINDS... SOUTH TO SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* HUMIDITY... MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE... AFTERNOON HIGHS FROM 72 TO 80.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. WINDS WILL
  SHIFT TO THE NORTH IN THE EVENING AS A COLD FRONT ARRIVES WHICH
  WILL IMPACT ANY ONGOING FIREFIGHTING EFFORTS. OUTDOOR BURNING IS
  NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ038-039-045-046-050-080600-
/O.EXA.KOUN.FW.A.0006.110308T1800Z-110309T0100Z/
COMANCHE-STEPHENS-JEFFERSON-CARTER-LOVE-
313 PM CST MON MAR 7 2011

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR WARM.. DRY AND WINDY WEATHER FOR SOUTH CENTRAL 
OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. 

* WINDS... SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER
  GUSTS.

* HUMIDITY... MINIMUM 15 TO 20 PERCENT.

* TEMPERATURE... AFTERNOON HIGHS FROM 70 TO 75.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$

OKZ033-036-037-044-080600-
/O.CON.KOUN.FW.A.0006.110308T1800Z-110309T0100Z/
HARMON-JACKSON-TILLMAN-COTTON-
313 PM CST MON MAR 7 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WARM.. DRY AND WINDY FOR SOUTHWEST 
OKLAHOMA...

* WINDS... WEST TO SOUTHWEST 15 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY... MINIMUM 15 TO 20 PERCENT.

* TEMPERATURE... AFTERNOON HIGHS FROM 70 TO 75.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. WINDS WILL
  SHIFT TO THE NORTH LATE IN THE AFTERNOON OR EARLY IN THE
  EVENING AS A COLD FRONT ARRIVES. THIS WILL IMPACT ANY ONGOING
  FIREFIGHTING EFFORTS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
3 follow-up statements
394 
WWUS84 KOUN 080335
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CST MON MAR 7 2011

TXZ083>090-081145-
/O.CON.KOUN.FW.W.0006.110308T1800Z-110309T0100Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
935 PM CST MON MAR 7 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST
TUESDAY FOR WARM... DRY AND WINDY CONDITIONS FOR WESTERN NORTH TEXAS...

* WINDS... SOUTH TO SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS.

* HUMIDITY... MINIMUM 10 TO 20 PERCENT.

* TEMPERATURE... AFTERNOON HIGHS FROM 72 TO 80.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. WINDS
  WILL SHIFT TO THE NORTH IN THE EVENING AS A COLD FRONT 
  ARRIVES WHICH WILL IMPACT ANY ONGOING FIREFIGHTING EFFORTS. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ033-036>039-044>046-050-081145-
/O.CON.KOUN.FW.A.0006.110308T1800Z-110309T0100Z/
HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-CARTER-
LOVE-
935 PM CST MON MAR 7 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR WARM... DRY AND WINDY CONDITIONS FOR
PORTIONS OF SOUTHWEST AND SOUTH CENTRAL OKLAHOMA...

* WINDS... SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY... MINIMUM 15 TO 20 PERCENT.

* TEMPERATURE... AFTERNOON HIGHS FROM 70 TO 75.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. WINDS
  WILL SHIFT TO THE NORTH LATE IN THE AFTERNOON OR EARLY IN THE 
  EVENING AS A COLD FRONT ARRIVES. THIS WILL IMPACT ANY ONGOING 
  FIREFIGHTING EFFORTS. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR WEATHER FORECASTS AND INFORMATION.

&&

$$
932 
WWUS84 KOUN 081032
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
432 AM CST TUE MAR 8 2011

OKZ033-036>039-044>046-050-081145-
/O.CAN.KOUN.FW.A.0006.110308T1800Z-110309T0100Z/
HARMON-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-CARTER-
LOVE-
432 AM CST TUE MAR 8 2011

...FIRE WEATHER WATCH IS CANCELLED FOR SOUTHERN OKLAHOMA...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE
WEATHER WATCH. 

COOLER...MOIST AIR WILL ARRIVE EARLIER THAN ANTICIPATED IN
SOUTHERN OKLAHOMA. RED FLAG CONDITIONS ARE NO LONGER EXPECTED TODAY.

$$

TXZ083>090-090000-
/O.EXT.KOUN.FW.W.0006.110308T1800Z-110309T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
432 AM CST TUE MAR 8 2011

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR WARM...DRY...AND BREEZY WEATHER FOR WESTERN NORTH TEXAS...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. 

* WINDS... WEST TO NORTHWEST AT 15 TO 25 MPH AND OCCASIONALLY
  HIGHER GUSTS.

* HUMIDITY... MINIMUM 15 TO 25 PERCENT.

* TEMPERATURE... AFTERNOON HIGHS FROM 65 TO 74.

* IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD QUICKLY. WIND
  DIRECTION MAY CHANGE BETWEEN WEST AND NORTH ON MULTIPLE
  OCCASIONS TODAY. FIRE CREWS SHOULD CONTACT THE NATIONAL WEATHER
  SERVICE FOR UPDATED WIND SHIFT INFORMATION AS NEEDED. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

BURKE
995 
WWUS84 KOUN 081555
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
955 AM CST TUE MAR 8 2011


TXZ083>090-081700-
/O.CAN.KOUN.FW.W.0006.110308T1800Z-110309T0000Z/
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
955 AM CST TUE MAR 8 2011

...RED FLAG WARNING IS CANCELLED FOR HARDEMAN... FOARD... 
KNOX... WILBARGER... BAYLOR... WICHITA... ARCHER... AND CLAY 
COUNTIES IN WESTERN NORTH TEXAS. 

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG
WARNING FOR WESTERN NORTH TEXAS. 

COOLER AIR IS OVERSPREADING THE AREA BEHIND A SURFACE LOW MOVING
EAST ACROSS SOUTHERN OKLAHOMA. RED FLAG CONDITIONS ARE NO LONGER
EXPECTED IN THESE AREAS THIS AFTERNOON.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 7, 11:45 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 7, 11:45 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST MON MAR 7 2011

.AVIATION...
BROKEN TO OVERCAST VFR CIGS WILL PERSIST THIS AFTERNOON... AND
LOWER THIS AFTERNOON AND THIS EVENING AS LOW-LEVEL MOISTURE
SURGES NORTH FROM TEXAS. MVFR CEILINGS WILL LIKELY DEVELOP IN MOST
AREAS BETWEEN 00Z AND 06Z WITH AREAS OF RAIN OR DRIZZLE
DEVELOPING... ESPECIALLY IN NORTHERN OKLAHOMA. PERIODS OF IFR
CEILINGS IN THE MORNING. DRYLINE WILL MOVE INTO SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS THAT WILL QUICKLY DRY THE LOW-LEVELS AND
CLEAR OUT THE LOWER CLOUDS AT KSPS AND POSSIBLY KLAW... KHBR AND
KCSM BEFORE 18Z.

&&

.PREV DISCUSSION... /ISSUED 1119 AM CST MON MAR 7 2011/

UPDATE...
MID/HIGH CLOUDS WILL CONTINUE TO THICKEN FROM THE W THIS
AFTERNOON. LOWER CLOUDS ALSO LIKELY TO INCREASE BY LATE AFTERNOON
AT LEAST FROM CENTRAL OK EASTWARD. LIGHT RADAR ECHOES ALOFT ARE
LIKELY TO REMAIN ALOFT AND SHOULD BE E OF OUR AREA BY MID
AFTERNOON AS WEAK UPPER WAVE MOVES E OF THE AREA. WE WILL DROP THE
LOW POPS FOR TODAY IN N OK BUT KEEP ALL AREAS MOSTLY CLOUDY FOR
THE REST OF THE DAY. T GRIDS HAVE BEEN ADJUSTED BASED ON 15Z
RUC... WHICH REFLECT THE INCREASE IN CLOUD COVER. RESULTING HIGHS
ARE A BIT HIGHER THAN PREVIOUS FORECAST IN W/NW PARTS OF THE AREA
WHERE OBSERVED LATE-MORNING TEMPERATURES WERE OUTPACING THE
HOURLY T GRIDS... BUT MANY AREAS ARE APT TO STRUGGLE TO WARM
SIGNIFICANTLY THIS AFTERNOON DUE TO THE CLOUDS.

WE WANT TO GET A BETTER LOOK AT NEW DATA BEFORE MAKING ANY
CHANGES TO THE CURRENT FIRE WEATHER WATCH IN OUR SW FOR TUESDAY.

PREV DISCUSSION... /ISSUED 538 AM CST MON MAR 7 2011/

AVIATION...
SCATTERED HIGH-BASED SHOWERS WILL DRIFT ACROSS MAINLY CENTRAL AND
NORTHERN OK TODAY ALTHOUGH MUCH OF THE PRECIPITATION WILL
EVAPORATE BEFORE REACHING THE GROUND. LOW LEVEL MOISTURE WILL
INCREASE OVER THE REGION TONIGHT WITH MVFR CEILINGS DEVELOPING IN
MANY LOCATIONS AFTER 06Z. LOCAL AREAS OF IFR CEILINGS AND LIGHT
FOG WILL BE POSSIBLE MAINLY OVER WESTERN OK. SCATTERED SHOWERS...
AND PERHAPS A FEW T-STORMS... WILL DEVELOP LATE TONIGHT MAINLY
OVER CENTRAL AND NORTHERN OK.

PREV DISCUSSION... /ISSUED 407 AM CST MON MAR 7 2011/

DISCUSSION...
A WEAK UPPER WAVE... COMBINED WITH MID LEVEL WARM ADVECTION... CONTINUES
TO PRODUCE SOME LIFT THIS MORNING. MOISTURE AT THOSE LEVELS HAS BEEN
SUFFICIENT TO SUPPORT CLOUDS AND VIRGA... BUT DRY AIR IN THE LOW
LEVELS HAS BEEN LIMITING THE CHANCE FOR THE PCPN TO REACH THE
SURFACE. HOWEVER... WILL LEAVE IN SOME LOW POPS IN THE NORTH TO
COVER THE POSSIBILITY OF SOME SPRINKLES/PATCHY LIGHT RAIN.

THE CHANCE FOR SHOWERS... AND PERHAPS EVEN A FEW T-STORMS... WILL
IMPROVE TONIGHT. LIFT AHEAD OF THE APPROACHING STORM SYSTEM... IN
CONCERT WITH CONTINUED WARM ADVECTION AT MID LEVELS AND BETTER
MOISTURE... WILL RESULT IN SCATTERED SHOWERS AND STORMS. THE BEST
CHANCES FOR PCPN ARE EXPECTED TO BE ACROSS N-CENTRAL INTO EAST
CENTRAL OK WHERE THE WARM ADVECTION AND MOISTURE FIELDS ARE
FORECAST TO BE BETTER.

TUESDAY CONTINUES TO SHAPE UP TO BE THE MOST ACTIVE WEATHER DAY
THIS WEEK. WHILE THE MODELS ARE RELATIVELY CLOSE IN THEIR
HANDLING OF THE STRONG WAVE MOVING INTO THE CENTRAL AND SOUTHERN
PLAINS ON TUESDAY... THERE ARE RATHER SMALL BUT IMPORTANT
DIFFERENCES IN THE HANDLING OF THE SURFACE FEATURES INCLUDING THE TIMING
OF THE EASTWARD MOVEMENT OF THE DRYLINE... AND IN TURN THE CHANCE
OF STORMS OVER CENTRAL OK. THE SOMEWHAT FASTER MOVEMENT OF THE
SURFACE LOW BY THE GFS... AS COMPARED TO THE NAM... APPEARS TO
LINE UP MORE CLOSELY WITH MANY OF THE SREF MEMBERS... WHILE THE
ECMWF IS SIMILAR TO THE NAM. GIVEN THE UNCERTAINTY INVOLVED...
WE WILL MAINTAIN A RATHER SMEARED WESTERN EDGE TO THE POP FIELD...
ALTHOUGH SUSPECT THE GFS MAY END UP BEING THE MORE ACCURATE
SOLUTION.

WHERE STORMS DO DEVELOP AHEAD OF THE DRYLINE... THE SHEAR SHOULD BE
STRONG AND INSTABILITIES ADEQUATE TO SUPPORT A FEW STRONG TO
SEVERE T-STORMS. A FEW ELEVATED STORMS WILL ALSO BE POSSIBLE
BEHIND THE FRONT ACROSS NORTHERN OK AS STRONG COOLING...
ASSOCIATED WITH THE UPPER WAVE... MOVES OVER THE REGION. MOST OF
THE PRECIPITATION SHOULD BE OUT OF THE AREA BY LATE TUESDAY
EVENING. WE COULD SEE A BRIEF MIX OF RAIN/SNOW ACROSS PORTIONS OF
NORTHERN OK DUE TO THE COLD AIR ALOFT... BUT AMOUNTS ARE EXPECTED
TO BE MINIMAL.

MEANWHILE... ENHANCED FIRE WEATHER CONDITIONS STILL LOOK
FAVORABLE FOR TUESDAY AFTERNOON OVER THE SOUTHWEST PART OF THE
AREA BEHIND THE DRYLINE. STEEP SURFACE TO 700 MB LAPSE RATES
DEVELOPING IN THE AFTERNOON SHOULD ALLOW WARM... DRY... GUSTY
WINDS TO MIX DOWN TO THE SURFACE. MODELS ARE INDICATING THAT THE HIGH
CLOUDS WILL THIN OVER THAT AREA ON TUESDAY. WE HAVE ADDED A COUPLE
MORE COUNTIES IN FAR SOUTHWEST OK TO THE CURRENT FIRE WEATHER
WATCH.

BEYOND TUESDAY... COOLER BUT DRY WEATHER IS EXPECTED INTO
THURSDAY WITH WARMER AND BREEZY CONDITIONS RETURNING BY FRIDAY. AN
UPPER WAVE MOVING ACROSS THE AREA SUNDAY AND SUNDAY NIGHT MAY
GENERATE SOME SHOWERS AND T-STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  59  49  67  35 /  10  30  30  20
HOBART OK         65  44  66  32 /  10  20  10  10
WICHITA FALLS TX  65  51  77  37 /  10  10  10  10
GAGE OK           62  38  46  29 /  10  30  40   0
PONCA CITY OK     55  42  63  33 /  10  50  60  40
DURANT OK         62  54  72  41 /  10  20  30  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR OKZ033-036-037-044.

TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR TXZ083>090.

&&
Hazardous weather outlook, Mar 7, 12:00 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON MAR 7 2011

OKZ004>048-050>052-TXZ083>090-081100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT. SEVERE
WEATHER IS NOT EXPECTED.

DISCUSSION...
GULF MOISTURE WILL BEGIN TO RETURN NORTHWARD TONIGHT AS A POTENT
UPPER LEVEL STORM APPROACHES FROM THE WEST. INSTABILITY WILL
INITIALLY BE VERY LIMITED... BUT BY LATE TONIGHT... RAIN AND
EMBEDDED THUNDERSTORMS MAY FORM WITHIN A REGION OF STRONG LIFT IN
NORTHERN OKLAHOMA... AND THE AREA OF DEEPEST MOISTURE IN EASTERN
OKLAHOMA. THE MAIN HAZARD WOULD BE OCCASIONAL CLOUD TO GROUND
LIGHTNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY MAR 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING OVER EASTERN OKLAHOMA. THE SLIGHT RISK COVERS THE AREA EAST
OF A LINE FROM STILLWATER TO PAULS VALLEY AND MARIETTA... AND
INCLUDES THE EASTERN SUBURBS OF OKLAHOMA CITY. THUNDERSTORMS MAY
BEGIN EARLY TUESDAY WITHIN WEAK INSTABILITY LOCATED WELL ABOVE THE
SURFACE. STRONGER STORMS MAY FORM EARLY TUESDAY AFTERNOON AS A
DRYLINE AND COLD FRONT APPROACH CENTRAL AND SOUTH CENTRAL OKLAHOMA.
VERY STRONG LIFT WILL COMPENSATE FOR LIMITED INSTABILITY...
RESULTING IN THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS
BEGINNING AS FAR WEST AS ENID TO DUNCAN... WITH STORMS THEN BECOMING
MORE NUMEROUS AND MORE LIKELY TO PRODUCE SEVERE WEATHER AS THEY MOVE
INTO THE SLIGHT RISK AREA. THE RISK OF SEVERE WEATHER WILL DIMINISH
BY MID EVENING AS THE COLD FRONT SWEEPS THROUGH SOUTHEAST OKLAHOMA.

AFTER TUESDAY...THE NEXT CHANCE OF THUNDERSTORMS IS FORECAST FOR
SUNDAY.

OTHER HAZARDOUS WEATHER...
WHILE VEGETATION REMAINS DORMANT...FIRE WEATHER CONDITIONS WILL BE
OF CONCERN ON MOST AFTERNOONS. A FIRE WEATHER WATCH IS IN EFFECT FOR
TUESDAY IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.